Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 107, NWS New Orleans, LA

May 12, 20215 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 12, 2021, 1:58 AM CDT for 5 parishes in Louisiana. It was in force for 32 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2021, 1:58 AM CDT (06:58 UTC)
Expired
May 12, 2021, 2:30 AM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
May 12, 2:05 AM CDTTORNADO 02 Sw New Orleans, LAA NWS SURVEY CONFIRMED AN EF0 TORNADO IN THE UPTOWN AREA OF NEW ORLEANS. IT HAD A TRACK LENGTH OF 5.26 MILES, PATH WIDTH OF 125 YARDS, AND ESTIMATED PEAK WIND OF 85 MPH.
May 12, 2:09 AM CDTTSTM WND GST 624 N Harvey, LATHE AWOS AT THE SUPERDOME K7N0 MEASURED A THUNDERSTORM WIND GUST OF 54 KNOTS OR 62 MPH.
May 12, 2:09 AM CDTTSTM WND GST 62New Orleans, LADOWNTOWN HELIPORT AWOS...7N0...MEASURED WIND GUST OF 54 KTS/62 MPH AT 0709Z.
May 12, 2:10 AM CDTTSTM WND DMGNew Orleans, LALARGE TREE DOWNED ONTO VEHICLE NEAR THE INTERSECTION OF HICKORY STREET AND LOWERLINE STREET.
May 12, 2:10 AM CDTTSTM WND DMGNew Orleans, LAMETAL ROOF REMOVED FROM STRUCTURE NEAR THE CORNER OF PINE STREET AND SPRUCE STREET.
May 12, 2:11 AM CDTTSTM WND DMGNew Orleans, LAOAK TREE BLOCKING CLAIBORNE AVENUE NEAR CALHOUN STREET AND TULANE UNIVERSITY.
May 12, 2:14 AM CDTTSTM WND DMG1 W New Orleans, LAPOWER POLE DOWN ON CAR AND TREE BLOCKING ROAD NEAR THE INTERSECTION OF COHN STREET AND LOWERLINE STREET.
May 12, 2:16 AM CDTTSTM WND DMG1 E New Orleans, LAPOWER POLE DOWN ON TRUCK IN THE 400 BLOCK OF BOUNY STREET.
May 12, 2:17 AM CDTTSTM WND DMG1 E New Orleans, LAPOWER LINES DOWN ALONG WITH DEBRIS SCATTERED NEAR THE CORNER OF BEHRMAN AVENUE AND OPELOUSAS AVENUE IN THE FEDERAL CITY NEIGHBOORHOOD.
May 12, 2:17 AM CDTTSTM WND DMG1 E New Orleans, LATREE DOWN ON VEHICLE AND HOME ON BOUNY STREET IN ALGIERS POINT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

046 
WUUS54 KLIX 120658
SVRLIX
LAC051-071-075-087-089-120730-
/O.NEW.KLIX.SV.W.0107.210512T0658Z-210512T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
158 AM CDT Wed May 12 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Northwestern St. Bernard Parish in southeastern Louisiana...
  Southeastern St. Charles Parish in southeastern Louisiana...
  Orleans Parish in southeastern Louisiana...
  Northwestern Jefferson Parish in southeastern Louisiana...
  Northwestern Plaquemines Parish in southeastern Louisiana...

* Until 230 AM CDT.

* At 158 AM CDT, severe thunderstorms were located along a line
  extending from near Metairie to 7 miles west of Jean Lafitte,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  New Orleans, Chalmette, Avondale, Metairie, Marrero, Harvey, East
  New Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan,
  Westwego, Jean Lafitte, Lake Catherine, Poydras, River Ridge,
  Estelle, Woodmere and Elmwood.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 223 and 254.
 Interstate 510 between mile markers 1 and 3.
 Interstate 610 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2969 9032 3005 9026 3002 9018 3003 9003
      3007 8994 3015 8988 3010 8984 3010 8981
      3017 8969 3015 8963 3006 8973 3003 8972
      3004 8982 3002 8984 2998 8985 2994 8984
      2995 8974 2968 8991
TIME...MOT...LOC 0658Z 232DEG 41KT 3003 9021 2978 9022 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
256 
WWUS54 KLIX 120722
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
222 AM CDT Wed May 12 2021

LAC089-120731-
/O.CAN.KLIX.SV.W.0107.000000T0000Z-210512T0730Z/
St. Charles LA-
222 AM CDT Wed May 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CHARLES
PARISH IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 2969 9003 2974 9007 2982 9007 2990 9001
      2994 9006 3002 9007 3007 8994 3015 8988
      3010 8984 3010 8981 3017 8969 3015 8963
      3006 8973 3003 8972 3004 8982 3002 8984
      2994 8984 2995 8974 2968 8991
TIME...MOT...LOC 0721Z 232DEG 41KT 3019 8997 2994 8998 

$$

LAC051-071-075-087-120730-
/O.CON.KLIX.SV.W.0107.000000T0000Z-210512T0730Z/
St. Bernard LA-Orleans LA-Jefferson LA-Plaquemines LA-
222 AM CDT Wed May 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHWESTERN ST. BERNARD...ORLEANS...NORTH CENTRAL JEFFERSON AND
NORTHWESTERN PLAQUEMINES PARISHES...

At 221 AM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Lacombe to Chalmette, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
New Orleans, Chalmette, East New Orleans, Belle Chasse, Timberlane,
Gretna, Jean Lafitte, Lake Catherine, Violet, Meraux, Poydras, Arabi
and Terrytown.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 237 and 254.
 Interstate 510 between mile markers 1 and 3.
 Interstate 610 near mile marker 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2969 9003 2974 9007 2982 9007 2990 9001
      2994 9006 3002 9007 3007 8994 3015 8988
      3010 8984 3010 8981 3017 8969 3015 8963
      3006 8973 3003 8972 3004 8982 3002 8984
      2994 8984 2995 8974 2968 8991
TIME...MOT...LOC 0721Z 232DEG 41KT 3019 8997 2994 8998 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:53 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 11, 11:53 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1153 PM CDT Tue May 11 2021

.AVIATION (06Z TAF package)...

Quite a mix of conditions at press time with about half of the
terminals VFR and the rest MVFR to IFR. Convection scattered
across the area with only KMCB being directly impacted at present.
Convective threat to continue through the nighttime hours at most
terminals with occasional IFR conditions. Prevailing conditions
will be MVFR for most of the forecast period, with at least some
threat of TSRA for most of the day as well. Will be carrying VCTS
and amend as necessary for direct impacts (IFR or lower
ceilings/visibilities). 35

&&

.PREV DISCUSSION... /issued 250 PM CDT Tue May 11 2021/

SHORT TERM...
Biggest forecast concern in the short term is the ongoing heavy
rain. Current rainfall totals have been widespread amounts of
4-5 inches and with swaths of 8-10 inches especially on the south
shore. Unfortunately, we already have high PW with our 12z
sounding showing 1.8 inches which looking at SPC's sounding
climatology is very moist for this time of year. Moist air
advection will continue and the environment continues to be
favorable for thunderstorm development with plenty of CAPE. A
stalled boundary has been draped right along the Louisiana coast.
Storms have been firing off on this boundary. We currently are in
a lull in terms of rainfall but expect more rounds later tonight
and tomorrow. Because of the potential for flash flooding, will
be keeping the current flash flood watch through tomorrow 18z.
Depending on how the evolution of the thunderstorm development
goes Wednesday morning, an extension into Thursday may be needed.
This wet period should begin to taper off on land Thursday as the
boundary pushes offshore.

LONG TERM (Friday and beyond)...
Once we get out of the short term, we get a break from all the
rain Friday and Saturday and offshore flow will help flush some of
the excess rain out.   An upper level low will close off around
northern California and slowly trek southeastward and a shortwave.
Rain will return to the area starting Monday of next week.
Guidance mostly agrees on decent PoPs Monday through Wednesday but
the agreement diverges on exact timing and potential amounts so
left the NBM for now.

MARINE... Onshore flow of around 10 knots will remain through
tomorrow then will switch over to offshore. Showers and
thunderstorms will be possible with strong and erratic winds
possible in the strongest thunderstorms. Once the front clears the
nearshore coastal waters, winds will remain relatively light
until late Thursday into Friday then bump up to around 15 knots.
It will then begin to slack again and move back to southeasterly
flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  74  57  75 /  70  70  40  10
BTR  67  77  60  77 /  70  80  30  10
ASD  67  79  62  77 /  80  80  50  20
MSY  71  79  67  77 /  70  80  50  20
GPT  67  79  62  75 /  70  70  60  30
PQL  66  79  61  75 /  70  70  60  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...None.

MS...Flash Flood Watch through Wednesday afternoon for MSZ068>071-077-
     080>082.

GM...None.

&&

In the hours before

Special weather statement, May 11, 10:35 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1035 PM CDT Tue May 11 2021

LAZ046-049-050-056>058-120415-
Livingston-Iberville-Ascension-Assumption-St. John The Baptist-St.
James-
1035 PM CDT Tue May 11 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. JOHN
THE BAPTIST...ASCENSION...CENTRAL ST. JAMES...SOUTHWESTERN
LIVINGSTON...SOUTHEASTERN IBERVILLE AND NORTHERN ASSUMPTION
PARISHES...

At 1035 PM CDT, strong thunderstorms were clustered over Pierre Part,
or 7 miles north of Belle River, moving northeast at 30 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Gonzales, Donaldsonville, Napoleonville, St. Gabriel, Gramercy,
Lutcher, White Castle, Sorrento, Port Vincent, Paincourtville,
Geismar, Convent, Prairieville, Carville, Belle Rose and Garyville.

This includes Interstate 10 in Louisiana between mile markers 171 and
197.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3035 9092 3034 9090 3037 9088 3010 9062
      2984 9115 2986 9120 2990 9121 2997 9126
      3000 9126 3000 9123 3004 9122 3003 9124
      3006 9127 3006 9136 3007 9137
TIME...MOT...LOC 0335Z 236DEG 26KT 2999 9118

LN
Special weather statement, May 12, 12:18 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1218 AM CDT Wed May 12 2021

LAZ056-057-059-065-066-120545-
Lower Terrebonne-Upper Terrebonne-Assumption-St. James-Upper
Lafourche-
1218 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JAMES...
NORTHWESTERN TERREBONNE...NORTHWESTERN LAFOURCHE AND ASSUMPTION
PARISHES...

At 1217 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bayou Geneve to near Stephensville
to 14 miles south of Patterson. Movement was east at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Thibodaux, Napoleonville, Schriever, Supreme, Gray, Chackbay,
Labadieville, North Vacherie and South Vacherie.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2954 9127 2956 9123 2960 9119 2959 9116
      2963 9108 2965 9111 2981 9110 2985 9118
      2994 9118 3004 9071 2977 9071 2939 9101
      2940 9122 2943 9121 2945 9126 2948 9128
TIME...MOT...LOC 0517Z 266DEG 25KT 2988 9109 2975 9109 2949 9130
Special weather statement, May 12, 12:33 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 AM CDT Wed May 12 2021

LAZ057>060-120615-
St. Charles-St. John The Baptist-St. James-Upper Lafourche-
1233 AM CDT Wed May 12 2021

...A STRONG THUNDERSTORM WILL AFFECT ST. JOHN THE BAPTIST...
SOUTHEASTERN ST. JAMES...NORTHERN ST. CHARLES AND NORTHWESTERN
LAFOURCHE PARISHES...

At 1232 AM CDT, a strong thunderstorm was located near Edgard, or 7
miles south of Reserve, moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Reserve, Hahnville, Laplace, Killona, Norco, Paradis, Montz, Edgard,
Luling, Garyville, Boutte, Wallace, Ama, Destrehan, Taft, New Sarpy,
St. Rose, South Vacherie and Bayou Gauche.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 201 and 213, and
between mile markers 215 and 221.
 Interstate 55 in Louisiana between mile markers 1 and 3.
 Interstate 310 between mile markers 1 and 11.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2987 9068 3011 9067 3013 9043 3009 9041
      3006 9038 3005 9028 2993 9028 2990 9027
      2988 9024 2986 9024
TIME...MOT...LOC 0532Z 271DEG 21KT 2998 9059
Special weather statement, May 12, 12:48 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1248 AM CDT Wed May 12 2021

LAZ056>060-065>067-120645-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower
Lafourche-Assumption-St. John The Baptist-St. James-Upper Lafourche-
1248 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. JOHN THE
BAPTIST...SOUTHWESTERN ST. JAMES...SOUTHWESTERN ST. CHARLES...CENTRAL
TERREBONNE...NORTHWESTERN LAFOURCHE AND EAST CENTRAL ASSUMPTION
PARISHES...

At 1248 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Labadieville to near Schriever to 18
miles south of Amelia. Movement was southeast at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Houma, Thibodaux, Cut Off, Larose, Galliano, Lockport, Mathews,
Schriever, Paradis, Gray, Des Allemands, Chauvin, Dulac, Raceland,
Chackbay, Bayou Gauche, Labadieville, Montegut, Bayou Cane and South
Vacherie.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2935 9047 2936 9047 2935 9049 2936 9052
      2935 9052 2935 9065 2937 9120 2970 9095
      2996 9096 2986 9034 2940 9032 2935 9046
      2934 9046
TIME...MOT...LOC 0548Z 298DEG 25KT 2986 9090 2967 9088 2940 9109
Special weather statement, May 12, 1:12 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
112 AM CDT Wed May 12 2021

LAZ058-060-061-120645-
St. Charles-St. John The Baptist-Upper Jefferson-
112 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. JOHN THE
BAPTIST...NORTHERN ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...

At 111 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Laplace to Paradis. Movement was
east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Avondale, Metairie, Hahnville, Laplace, Jefferson, Harahan, Westwego,
Montz, Luling, River Ridge, Boutte, Ama, Destrehan, St. Rose,
Killona, Norco, Paradis, Elmwood, Bridge City and Taft.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 207 and 230.
 Interstate 55 in Louisiana between mile markers 1 and 4.
 Interstate 310 between mile markers 1 and 11.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2985 9048 2987 9050 2987 9052 3014 9048
      3015 9043 3012 9043 3009 9041 3006 9037
      3005 9026 3002 9018 3002 9013 2983 9016
TIME...MOT...LOC 0611Z 259DEG 15KT 3013 9040 2988 9044
Special weather statement, May 12, 1:41 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 AM CDT Wed May 12 2021

LAZ059>061-063>069-075>078-120730-
Lower Terrebonne-St. Charles-Eastern Orleans-Upper Terrebonne-Lower
Jefferson-Lower Plaquemines-Southeast St. Tammany-Western
Orleans-Upper St. Bernard-Northwest St. Tammany-Lower Lafourche-Upper
Plaquemines-Upper Lafourche-Upper Jefferson-
141 AM CDT Wed May 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...ST. CHARLES...ORLEANS...SOUTHERN ST. TAMMANY...EAST CENTRAL
TERREBONNE...CENTRAL LAFOURCHE...JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...

At 141 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Abita Springs to Montegut. Movement
was east at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
New Orleans, Houma, Slidell, Covington, Cut Off, Metairie, Hahnville,
Marrero, Chalmette, Galliano, Avondale, Larose, Harvey, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan and
Westwego.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 214 and 256, and
between mile markers 260 and 273.
 Interstate 12 between mile markers 59 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 10.
 Interstate 310 between mile markers 1 and 11.
 Interstate 510 between mile markers 1 and 3.
 Interstate 610 between mile markers 1 and 4.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2935 9083 3007 9040 3003 9003 3016 8987
      3025 8986 3026 8998 3035 9006 3039 9019
      3052 9012 3049 8972 3021 8959 3016 8966
      3022 8985 3010 8984 3008 8968 3002 8972
      3002 8984 2994 8984 2995 8974 2932 9016
TIME...MOT...LOC 0641Z 249DEG 34KT 3048 8997 2946 9058

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:49 PM CDTRiver Flood WarningLIXSaint Tammany14 hr
May 11, 9:24 PM CDTSpecial Weather StatementLIXAssumption51 min
May 11, 10:15 PM CDTSpecial Weather StatementLIXAscension30 min
May 11, 10:35 PM CDTSpecial Weather StatementLIXAscension, Assumption, Saint James40 min
May 11, 10:37 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James30 min
May 11, 10:38 PM CDTFlash Flood WarningLIXAscension, Assumption, Iberville, Saint James3 hr
May 11, 11:05 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Saint James, Saint John the Baptist40 min
May 11, 11:41 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist64 min
May 12, 12:18 AM CDTSpecial Weather StatementLIXAssumption27 min
May 12, 12:31 AM CDTAreal Flood AdvisoryLIXAssumption, Jefferson, Lafourche, Saint Charles, Saint James, Saint John the Baptist2 hr
May 12, 12:33 AM CDTSpecial Weather StatementLIXSaint Charles42 min
May 12, 12:48 AM CDTSpecial Weather StatementLIXLafourche57 min
May 12, 1:12 AM CDTSpecial Weather StatementLIXSaint Charles33 min
May 12, 1:41 AM CDTSpecial Weather StatementLIXLafourche, Orleans, Saint Charles, Saint Tammany49 min
May 12, 1:46 AM CDTSpecial Marine WarningLIX44 min
May 12, 1:58 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles81 min
May 12, 2:08 AM CDTTornado WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard12 min
May 12, 2:30 AM CDTSpecial Marine WarningLIX46 min
May 12, 2:47 AM CDTSpecial Marine WarningLIX43 min
May 12, 3:14 AM CDTSpecial Marine WarningLIX108 min
May 12, 4:25 AM CDTSpecial Marine WarningLIX65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.